Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 25, 2000, 2:41 AM EDT for Georgetown County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2000, 2:41 AM EDT (06:41 UTC)
- Expired
- Aug 25, 2000, 3:20 AM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3304 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 250643
SVRILM
SCC043-250720-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
241 AM EDT FRI AUG 25 2000
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 320 AM EDT
* AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BROOKGREEN GARDENS...OR ABOUT 5 MILES WEST
OF MURRELLS INLET...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKGREEN GARDENS AT 250 AM EDT
MURRELLS INLET AT 255 AM EDT
OTHER THUNDERSTORMS WITHIN GEORGETOWN COUNTY WILL HAVE THE POTENTIAL
TO DEVELOP INTO SEVERE ONES THROUGH 320 AM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
$$
.END
LAT...LON 3367 7920 3350 7928 3338 7915 3357 7900
3358 7908
DCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:35 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 25, 1:35 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 135 AM EDT FRI AUG 25 2000 5H S/W TO INTERACT WITH SFC BNDRY TODAY ALLOWING THE 50 POPS TO CONTINUE. THIS S/W AND ADDITIONAL ONES UPSTREAM WILL KEEP A MODEST AMPLITUDE TROF CARVED ACROSS THE EAST COAST THRU THIS FCST PERIOD. DEEPEST MOISTURE TO MOVE S AND E OF THE FA BY 00Z SAT PER MODEL TIME SECTIONS. PLENTY OF LOW LEVEL MOISTURE REMAININGG ACROSS THE FA THRU THE REMAINDER OF THE PERIOD. WILL LOWER POPS TO 20/30 TONIGHT WITH A MUCH WEAKER VORT PROGGED TO MOVE ACROSS THE FA IN COMBINATION WITH 5H PROGGED TEMPS AROUND -10. FOR SAT...QUITE A BIT OF VORT NOISE BUT MODELS DO HINT OF ANOTHER WEAK S/W MOVG ACROSS FA DURG THE DAY SAT. MODEST INSTAB AND CAPE ALONG WITH 5H TEMP AT -9 WILL SPELL A 20 POP. FOR THE EXTENDED...NEXT MORE ORGANIZED SHOT OF PCPN WILL BE MON AS NEXT MID-LEVEL S/W MOVES TO THE MID-ATLANTIC COAST. TEMPS...MORE CLDS AND PCPN THAN INSOLATION TODAY SHULD KEEP MAX TEMPS CLOSER TO FAN VALUES OR LESS. 1000-7H THICKNESS TO DECREASE AFTR FRNTL PASSAGE...AND WILL RESULT IN LOWER MAXES FOR SAT THAN WHAT GUIDANCE IS INDICATING. GUIDANCE FOR MIN TEMPS LOOK FINE. CWF...SURFED DEBBY SWELLS ON THU AND DEFINITELY 6 FT BREAKERS ROLLING IN. LATEST OBS INDICATE THRESHOLDS FOR SCA CONTINUE FOR SEAS. SINCE SOURCE REGION OF SWELLS GONE...SHULD SEE A DECREASE TODAY. THE OTHER MAIN PROBLEM WILL RESIDE IN TIMING OF WND DIR CHANGES AS THE SFC FRNTL BNDRY PUSHES THRU. WILL TAKE FRNT INTO THE OFFSHORE WATERS BY 12Z SAT...ALLOWING WNDS TO BECOME NE 10-15 KT ON SAT. PRELIM NUMBERS... ILM TE 086/071 085/069 087 11532 FLO TB 087/069 087/067 089 11522 MYR TE8 086/072 084/071 085 11532 .ILM...SMALL CRAFT ADVISORY SURF CITY NC TO SOUTH SANTEE SC. DCH
In the hours before
Local storm report, Aug 24, 9:17 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
917 PM EDT THU AUG 24 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
u
0835 PM TEMPERANCE HILL NC WIND DAMAGE
08/24/00 MARION TRAINED SPOTTER REPORTED
POWER LINES DOWNED.
RANLocal storm report, Aug 24, 9:53 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
953 PM EDT THU AUG 24 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM QUIMBY SC WIND DAMAGE
08/24/00 FLORENCE LAW ENFORCEMENT REPORTED
TREES DOWN ON A RESIDENCE.
TREES ALSO REPORTED DOWN ON
WILLIAMSBURG ROAD.
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:18 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marion | 27 min |
| Aug 24, 8:57 PM EDT | Severe Thunderstorm Warning | ILM | Florence | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.